It is currently Thu Aug 17, 2017 2:08 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Hypersomnia
PostPosted: Tue May 07, 2013 1:33 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Apr 22, 2013 10:01 pm
Posts: 104
Well I haven't been on here in a week and I have a pretty good reason for it.

I was induced on 16 mg but I was taking 12 mgs a day because I thought it would be a good idea to stock some back in case of an emergency and I felt no difference on 12. So anyway everything was going really well for me for my first month. I had stabilized and wasn't feeling my dose which was great.

Then after a month all of a sudden I started sleeping. A LOT! I couldn't stay awake I was actually falling asleep with my dose in my mouth! I was literally sleeping 18 hours a day. It was horrible. I have two children that I am responsible for and I couldn't no matter how hard I tried stay awake. At first I thought maybe I was sleeping a lot because towards the end of my active using I wasn't sleeping much because i spend a considerable amount of time in withdrawal and maybe my body was just catching up on sleep. I also wondered if maybe it was because without my obsession for pills driving me to be out o the house and running around all the time I had become bored. But after only being awake for a total of four hours one day I knew something wasn't right besides me just being bored.

I decided to immediately drop my dose. So the first day I skipped my entire dose and took nothing. Which was pretty easy considering I pretty much slept through it. Then the second day I took four mgs and still slept all day. The third day I took two mgs and still I experienced no change. The fourth day 2 mgs again and I am experiencing withdrawals with moderate relief for around 12 hours after dosing but still sleeping all day. Well thankfully on the fifth day I woke up and was actually able to stay awake all day. So even though I am going through some discomfort due to withdrawals from dropping my dose I am going to stay at two mgs and hope my body adjusts to the new dose soon. It's much better than sleeping all day and when I am awake feeling so out of it I can't even think clearly.

I was hoping someone could tell me why this happened to me? Did too much get built up in my system due to the long half like of suboxone? My tolerance before suboxone was about 200 mgs oxycodone so was I on too high of a dose to begin with? I don't believe it was depression since I don't feel depressed but I can't rule that out. However, I have to approach anti depressants with caution because they have made me manic in the past. So I don't want to take them unless I am absolutely sure I new them.

Any thoughts on this matter are greatly appreciated

Squeaky

_________________
"always be at war with your vices, and at peace with your neighbors."


Top
 Profile  
 
 Post subject: Sleeping Beauty
PostPosted: Wed May 08, 2013 12:17 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Apr 11, 2012 8:48 pm
Posts: 52
I too had the same thing happen. First month was okay it was about the 3rd or 4th month, I started sleeping alot, I just attributed it to not sleeping for years due to the narcotics and the ups and downs I had with them. I found that as time went on I felt better as I started to fully adjust. It may bee that your dose is too high (just my opinion). I started at 16mg on day one down to 6 mg by day 5 and that is where I have stayed and I had . . . drumroll please . . . a 400 to 600mg a day habit. Thats why the ups and downs. Ran out for a day or 2 back on. and so forth. I would call your doctors office and ask them, or maybe even the pharmacy. I have found that most of the pharmacys I have used, have been more than compassionate.

I am sure that someone else may have a better answer for you. But I hope this helps for now.

_________________
"Every saint has a past, therefore every sinner has a future"


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 08, 2013 9:09 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hi Squeeky!

I'm so sorry you were having such a terrible time! It does sound to me like your dose was just way to high. This is my main complaint with alot of sub doctors. They don't understand how strong this stuff is, and they tend to put people on way to high of a dose right from the jump. I'm so proud of you for taking matters into your own hands and finding where you feel the best! Personally, I would try to find the lowest possible dose that takes away your WD symptoms. Maybe 4 or 6mg? The tired feeling is kind of common in the beginning of treatment and Honeybun is right, it goes away after a few weeks. Well, that is if you aren't on too high of a dose...your case sounds pretty extreme. Of course, if you want to try to stay on 2mg you probably will eventually adjust to it, but as I said if it was me I would want to be comfortable.

For sure, talk to your doctor. They should be able to help you through all this. I'm totally impressed with you dropping your dose on your own! Shows how seriously you are taking your recovery...keep rockin' it chick!

-Q


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed May 08, 2013 10:51 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 423
Are you taking any other medication along with the Suboxone? The combination of meds can cause this or you are on too high of a dose. Hope it gets leveled out and you get the dose that's right for you.


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 08, 2013 3:34 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Apr 22, 2013 10:01 pm
Posts: 104
Thanks for the replies! I too think I was on too high of a dose. I just thought it was strange that I didn't feel this side effect until a month after I started taking it. I was going to try to stay on two mgs but I'm a wuss so I settled on four mgs and a five hour energy shot in the mornings. It seems to be working out fine now. I was just worried that I wouldn't be able to adjust and would stop taking it. I love my life with suboxone and am so glad I was able to adjust to a dose that is more suitable for me. I believe 12mgs was way too much. I am a small person only weighing in at roughly 110lbs so 4mgs I think is a much better.

The only other thing I take other than suboxone is magnesium for constipation. I also stopped taking that for the time being, but I don't believe that was affecting anything. I am hoping with a reduction in my dose maybe I won't need it anymore?

I am still feeling sleepy on 4mgs, but it is manageable especially with the five hour energy in the mornings so I think I will stay there for awhile. Thanks for all the help it is much appreciated.

Much love,
Squeaky

_________________
"always be at war with your vices, and at peace with your neighbors."


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 08, 2013 10:45 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Squeakster,

I'm glad you got your sleep issues figured out!!

Sleeping 18 hours a day, WOW!! I haven't done that since I was about 2 months old!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group